Texas, 2015

Tornadoes in Texas, October 30, 2015

October 30, 2015 · NWS BRO · 2 events in 1 county or zone

A wave of upper level energy, arriving well ahead of a vigorous trough of surface and high level low pressure, acted on a very unstable airmass that was also conducive to producing rotating thunderstorms during the pre dawn hours of October 30th to produce a mini supercell thunderstorm in northern Cameron County, which raced northward through Willacy and into Kenedy County. The thunderstorm,…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$100,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BRO wrote it up.

A wave of upper level energy, arriving well ahead of a vigorous trough of surface and high level low pressure, acted on a very unstable airmass that was also conducive to producing rotating thunderstorms during the pre dawn hours of October 30th to produce a mini supercell thunderstorm in northern Cameron County, which raced northward through Willacy and into Kenedy County. The thunderstorm, spawned a brief tornado around Los Coyotes just after 630 AM, which moved to the north northwest and quickly dissipated before reaching Raymondville. A second tornado formed to its east, at a Cotton producing facility in Willamar.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Oct 30, 2:58 AM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Oct 30, 2:58 AM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
358 AM CDT FRI OCT 30 2015

.SHORT TERM  /TODAY THROUGH SATURDAY/...SATELLITE AND RADAR
IMAGES CONTINUE TO INDICATE CONVECTION DEVELOPING ACROSS
PORTIONS OF NORTHEAST MEXICO AND SOUTHWEST TEXAS INTO PORTIONS
OF THE HILL COUNTRY EARLY THIS MORNING. SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO DEVELOP ACROSS WESTERN PORTIONS OF CENTRAL AND
SOUTH TX THIS MORNING AND SPREAD EASTWARD THIS AFTERNOON AS LOW
PRESSURE CONTINUES TO DEVELOP ACROSS NORTHWEST TX AHEAD OF THE
500MB TROUGH ACROSS THE SOUTHWEST UNITED STATES AND NORTHWEST
MEXICO. LOW TO MID LEVEL MOISTURE WILL BE HIGH ACROSS THE CWA
TODAY INTO TONIGHT BEFORE THE SURFACE LOW ACROSS NORTHWEST TX
MOVES EASTWARD SATURDAY BRINGING A COLD FRONT THROUGH THE AREA SAT
AFTERNOON. RAIN CHANCES WILL BE HIGH TODAY THROUGH TONIGHT BEFORE
DRIER AIR FILTERS INTO THE CWA IN THE WAKE OF THE FRONT SATURDAY.
THE MAIN IMPACT CONTINUES TO BE THE POTENTIAL FOR HEAVY RAINFALL
THIS AFTERNOON INTO THIS EVENING BUT THERE IS THE POTENTIAL FOR
GUSTY WINDS AND SMALL HAIL WITH STRONGER STORMS. WITH THE RECENT
FLOOD ISSUES ACROSS PORTIONS OF HIDALGO AND WILLACY COUNTIES FROM
THE HEAVY RAINFALL THAT FELL LAST WEEKEND...HAVE DECIDED TO ISSUE
A FLASH FLOOD WATCH FOR HIDALGO...WILLACY AND CAMERON COUNTIES
TODAY THROUGH TONIGHT AS THE GROUND IN PORTIONS OF THESE COUNTIES
REMAIN SATURATED OR NEAR SATURATED. ANY HEAVY RAINFALL THAT FALLS
ACROSS SOUTHEAST PORTIONS OF HIDALGO COUNTY AND EASTERN PORTIONS
OF WILLACY COUNTY WILL PRODUCE FLASH FLOODING.

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...UPPER LEVEL TROUGH
EXITS THE AREA INTO SUNDAY WITH ABUNDANT DRY AIR FILTERING IN WITH
NORTHWEST FLOW BEHIND IT. MOISTURE CONTENT WILL LOWER ACROSS THE
CWA WITH PRECIPITABLE WATER VALUES LOWERING TO LESS THAN AN INCH.
AS THE DRY AIR MASS MOVES INTO THE AREA THE CHANCES OF RAIN WILL
BECOME LIMITED THROUGH NEXT WEEK. EXPECT A PLEASANT EVENING SATURDAY
NIGHT WITH TEMPERATURES IN THE LOW 80S FOR HALLOWEEN FESTIVITIES
WITH LOW HUMIDITY AND SKIES GRADUALLY CLEARING. OVERNIGHT TEMPS WILL
COOL DOWN INTO THE 60S SUNDAY MORNING WITH CLEAR SKIES AND THE 50S
TO LOW 60S BY MONDAY MORNING. ABUNDANT SUNSHINE WILL KEEP HIGH
TEMPERATURES WARM THROUGH THE PERIOD. LATE MONDAY INTO TUESDAY
ANOTHER TROUGH DIGS S ALONG THE PAC COAST ENTERING THE US. THIS
WILL RESULT IN SHIFTING WINDS SE ACROSS DEEP SOUTH TEXAS MOVING A
WARM FRONT NORTH INTO TUESDAY. THE GULF MOISTURE WILL INCREASE THE
POTENTIAL FOR ISOLATED SHOWERS INTO TUE. A FEW RIPPLES WITHIN THE
UPPER LEVEL FLOW IN ADDITION TO THE INSTABILITY IN THE AREA WILL
ENHANCE ISOLATED SHOWERS AND THUNDERSTORMS TUESDAY INTO WEDNESDAY.
TEMPERATURES WILL REMAIN NEAR NORMAL ACROSS THE AREA WITH AN
INCREASE IN CLOUD COVER WITH THE CONVECTION EXPECTED. PRESSURE
GRADIENT STRENGTHENS INCREASING SE WINDS ACROSS THE AREA.

&&

.MARINE...TODAY THROUGH SATURDAY...SEAS WERE NEAR 5 FEET WITH SOUTH-
SOUTHEAST WINDS NEAR 19 KNOTS AT BUOY020 EARLY THIS MORNING. STRONG
SOUTHEAST WINDS WILL DEVELOP ACROSS THE COASTAL WATERS TODAY AS LOW
PRESSURE ACROSS NORTHWEST TEXAS INCREASES THE PRESSURE GRADIENT
ACROSS THE LOWER TEXAS COAST. WILL ISSUE SMALL CRAFT ADVISORY FOR
THE LAGUNA MADRE TODAY AND TONIGHT AND CONTINUE SCA FOR THE OFFSHORE
WATERS TODAY THROUGH TONIGHT AS WINDS AND SEAS WILL REMAIN HIGH AS
THE PRESSURE GRADIENT REMAINS STRONG ACROSS THE COASTAL WATERS.
STRONG SOUTH WINDS TONIGHT WILL SHIFT TO THE NORTHWEST AND DIMINISH
SATURDAY AS A COLD FRONT MOVES THROUGH THE COASTAL WATERS SAT
AFTERNOON. SMALL CRAFT ADVISORIES WILL LIKELY BE EXTENDED FOR THE
OFFSHORE WATERS SATURDAY BEFORE WINDS AND SEAS DIMINISH IN THE WAKE
OF THE FRONT.

SATURDAY NIGHT THROUGH THURSDAY...A FEW SHOWERS WILL STILL LINGER
ACROSS THE OFFSHORE WATERS EARLY SAT NIGHT AS THE TROUGH GRADUALLY
SHIFTS EAST. DRY AIR MASS BEHIND THIS TROUGH WILL MOVE INTO THE
REGION LIMITING THE POTENTIAL FOR ANY ADDITIONAL RAIN. THE SE
WINDS WILL DIMINISH AND SHIFT NORTHWEST BEHIND THE FRONT AND
REMAIN LESS THAN 15 KNOTS. THIS WILL LOWER SEAS BACK TO LESS THAN
4 FEET WITH SCA CONDITIONS NOT CONTINUING. SEAS SUBSIDE MONDAY
THROUGH TUESDAY AS WINDS LOWER. ANOTHER LOW PRESSURE DIGS SOUTH
ALONG THE W COAST RETURNING SE FLOW ACROSS THE GULF WATERS AND
RETURNING WARM FRONT ACROSS THE REGION LATE MON NIGHT INTO
TUESDAY. SEAS WILL BEGIN TO BUILD WITH THE POTENTIAL FOR SCEC OVER
THE OFFSHORE WATERS INTO WEDNESDAY WITH A ROUND OF SHOWERS AND
THUNDERSTORMS DEVELOPING.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  85  79  90  68 /  60  60  60  10
BROWNSVILLE          85  78  91  67 /  60  60  60  10
HARLINGEN            86  78  93  65 /  60  50  60  10
MCALLEN              87  78  91  66 /  60  50  20  10
RIO GRANDE CITY      88  73  90  63 /  60  50  20  10
SOUTH PADRE ISLAND   83  79  86  70 /  60  60  60  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR TXZ253>257.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 AM CDT SATURDAY FOR
     GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 7 AM CDT SATURDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

61/67
Hazardous weather outlook, Oct 30, 4:41 AM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
541 AM CDT FRI OCT 30 2015

TXZ248>257-311045-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
541 AM CDT FRI OCT 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH 9 AM
WITH TORRENTIAL RAINS AND LOCAL NUISANCE FLOODING AS WELL AS
FREQUENT CLOUD TO GROUND LIGHTNING AND POSSIBLE WIND GUSTS TO 50
MPH. SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND
EVENING WILL PRODUCE BRIEF DOWNPOURS REDUCING VISIBILITIES BELOW
1 MILE...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND WIND GUSTS
TO 50 MPH. IN ADDITION...MINOR FLOODING OF POOR DRAINAGES AREAS
IS LIKELY.

FLOODING: WITH THE GROUND SATURATED OR NEAR SATURATED ACROSS
SOUTHEAST PORTIONS OF HIDALGO COUNTY...EASTERN PORTIONS OF WILLACY
COUNTY AND NORTHWEST PORTIONS OF CAMERON COUNTY...ANY HEAVY
RAINFALL TODAY THROUGH TONIGHT WILL PRODUCE FLASH FLOODING. A
FLASH FLOOD WATCH IS IN EFFECT FOR CAMERON...WILLACY AND HIDALGO
COUNTIES TODAY THROUGH TONIGHT.

RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE LOWER
TEXAS COAST TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY: ISOLATED TO SCATTERED THUNDERSTORMS MAY CONTINUE ACROSS
THE COASTAL SECTIONS OF DEEP SOUTH TEXAS WITH OCCASIONAL CLOUD TO
GROUND LIGHTNING AND PERHAPS SOME HEAVY RAINFALL. AN ELEVATED RISK
OF RIP CURRENTS WILL CONTINUE ALONG THE LOWER TEXAS COAST.

TUESDAY: SCATTERED THUNDERSTORMS ARE EXPECTED ALONG A WARM FRONT.
OCCASIONAL CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL
AND NUISANCE FLOODING IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY NEED TO BE ACTIVATED TODAY AND TONIGHT.

GMZ130-132-135-150-155-170-175-311045-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
541 AM CDT FRI OCT 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

WINDS AND SEAS: SOUTHEAST TO SOUTH WINDS MAY GUST TO 30 KNOTS
EXCEPT UP TO GALE FORCE IN STRONGER THUNDERSTORMS THAT MOVE
ACROSS THE LOWER TEXAS COASTAL WATERS THIS AFTERNOON AND
EVENING. SEAS WILL BECOME HAZARDOUS BUILDING UP TO 5 TO 8 FEET
TODAY AND 7 TO 10 FEET TONIGHT. HOWEVER...DANGEROUS WAVES AND
CHOP ARE LIKELY IN THE CORE OF STRONGER THUNDERSTORMS. SMALL CRAFT
ADVISORIES ARE IN EFFECT FOR THE LAGUNA MADRE AND THE OFFSHORE
WATERS OF THE LOWER TEXAS COAST TODAY AND TONIGHT.

LIGHTNING: FREQUENT CLOUD TO WATER LIGHTNING STRIKES ARE LIKELY
WITH THUNDERSTORMS THIS AFTERNOON AND EVENING.

RAIN: TORRENTIAL WIND DRIVEN RAIN WILL REDUCE VISIBILITIES TO
BELOW 1 NAUTICAL MILE AND PERHAPS NEAR ZERO WITH THUNDERSTORMS
THIS AFTERNOON AND EVENING.

TONIGHT...ADDITIONAL THUNDERSTORMS MAY REDEVELOP OVER THE GULF
WATERS...WITH OCCASIONAL TO FREQUENT CLOUD TO WATER
LIGHTNING...POTENTIAL WIND GUSTS TO 30 KNOTS...AND DOWNPOURS
REDUCING VISIBILITY TO 1 TO 3 NAUTICAL MILES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

TUESDAY...SCATTERED THUNDERSTORMS ALONG A NORTHWARD MOVING WARM
FRONT MAY PRODUCE OCCASIONAL CLOUD TO WATER LIGHTNING AND A
BRIEF DOWNPOURS REDUCING VISIBILITY TO 1 TO 3 NAUTICAL MILES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY NEED TO BE ACTIVATED TODAY AND TONIGHT.

BSG/MC

In the hours before

Special weather statement, Oct 30, 2:39 AM CST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
339 AM CDT FRI OCT 30 2015

TXZ249-300930-
JIM HOGG TX-
339 AM CDT FRI OCT 30 2015

...SPECIAL WEATHER STATEMENT...

AT 339 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RANDADO...OR 16 MILES SOUTHWEST OF HEBBRONVILLE...MOVING NORTHEAST AT
20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HEBBRONVILLE...GRUY STADIUM...LAS LOMITAS...JIM HOGG COUNTY
AIRPORT...THOMPSONVILLE...SOUTH FORK ESTATES...RANDADO...HEBBRONVILLE
HIGH SCHOOL AND HEBBRONVILLE BORDER PATROL STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2734 9855 2734 9852 2727 9852 2726 9853
      2724 9849 2720 9850 2701 9887 2710 9895
      2721 9896 2727 9890 2727 9880 2735 9880
      2736 9863 2734 9862 2734 9859 2736 9859
      2736 9856
TIME...MOT...LOC 0839Z 238DEG 29KT 2713 9886

67
Special weather statement, Oct 30, 4:15 AM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
515 AM CDT FRI OCT 30 2015

TXZ255-257-301100-
INLAND CAMERON TX-COASTAL CAMERON TX-
515 AM CDT FRI OCT 30 2015

...SPECIAL WEATHER STATEMENT...

AT 512 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
VILLA NUEVA ELEMENTARY SCHOOL...OR NEAR OLMITO...MOVING NORTHEAST AT
20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH HEAVY RAIN AND
FREQUENT LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
SAN BENITO...LOS FRESNOS...SOUTH PADRE ISLAND...RANCHO VIEJO...RIO
HONDO...LOS INDIOS...LA PALOMA...LAURELES...DOWNTOWN BROWNSVILLE AND
CAMERON PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2589 9752 2603 9764 2603 9776 2630 9756
      2639 9740 2627 9728 2624 9733 2623 9727
      2624 9719 2620 9729 2622 9719 2624 9718
      2599 9715 2593 9735 2584 9737
TIME...MOT...LOC 1012Z 210DEG 39KT 2596 9758

TORRES
Special weather statement, Oct 30, 4:41 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
541 AM CDT FRI OCT 30 2015

TXZ254-255-301130-
INLAND WILLACY TX-INLAND CAMERON TX-
541 AM CDT FRI OCT 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILLACY AND
NORTHWESTERN CAMERON COUNTIES UNTIL 630 AM CDT...

AT 541 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MARINE MILITARY ACADEMY...OR OVER HARLINGEN...MOVING NORTH AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARLINGEN...SAN BENITO...LA FERIA...SANTA ROSA...LYFORD...RANCHO
VIEJO...RIO HONDO...PALM VALLEY...LA PALOMA AND RANGERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2609 9786 2645 9786 2644 9750 2634 9746
      2601 9753
TIME...MOT...LOC 1041Z 186DEG 35KT 2624 9769

TORRES
Special weather statement, Oct 30, 5:02 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
602 AM CDT FRI OCT 30 2015

TXZ251-254-256-301145-
INLAND WILLACY TX-COASTAL WILLACY TX-KENEDY TX-
602 AM CDT FRI OCT 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KENEDY...EASTERN
HIDALGO AND WILLACY COUNTIES UNTIL 645 AM CDT...

AT 602 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SAN PERLITA HIGH SCHOOL...OR 7 MILES EAST OF RAYMONDVILLE...MOVING
NORTH AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RAYMONDVILLE...LYFORD...LASARA...SAN PERLITA...RUDOLPH...RAYMONDVILLE
POLICE DEPARTMENT...RAYMONDVILLE FIRE STATION...NORIAS...YTURRIA AND
LYFORD ELEMENTARY SCHOOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2679 9748 2678 9749 2678 9748 2677 9747
      2677 9748 2676 9747 2673 9747 2634 9751
      2636 9786 2643 9786 2644 9792 2681 9795
      2680 9751 2680 9750 2679 9751 2679 9749
      2680 9746
TIME...MOT...LOC 1102Z 182DEG 34KT 2645 9767

TORRES

The radar

The Brownsville radar (KBRO), 56 km away, was scanning. The volume nearest the first event began at 11:34 UTC.

Open the radar archive at this moment

Event by event

2 tornado. Local standard time, as filed.

Tornado, Willacy

When
October 30, 5:36 AM CST to 5:38 AM CST
Where
Willacy County, 4.49 mi S of Willamar to 3.86 mi S of Willamar
Rating
EF1
Path length
0.65 mi
Path width
25 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
26.365, -97.672

A survey team revealed peak winds ranging from 74 to 86 mph for the Los Coyotes Tornado. The 86 mph winds were measured by a property owner’s weather station, whose information was considered viable based on visual evidence of damage and radar depiction of velocity in the core of the circulation, which exceeded 60 knots (70 mph). Damage in Los Coyotes was to a few barns and outbuildings, as well as uprooted and snapped trees. Emergency Management noted seven power poles were leaning or down, but had been repaired by the time to survey was conducted on October 31.

Tornado, Willacy

When
October 30, 5:50 AM CST to 5:53 AM CST
Where
Willacy County, 2.37 mi NNW of Porfirio to 3.59 mi ENE of Willamar
Rating
EF0
Path length
1.61 mi
Path width
25 yd
Injuries
1 direct, 0 indirect
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
26.433, -97.612

The survey team estimated peak winds between 70 and 75 mph for the Willamar tornado. Primary damage was a cotton seed container/holder that was lifted from moorings into concrete block. The lack of material in the metal container allowed winds to get underneath and lift; pressures on the minimally anchored columns caused the damage. Other damage included a portion of roof peeled back from a mobile home, where a 12 year old child was injured by flying debris and taken to a local hospital in Harlingen for observation. The tin roof damage revealed poor connections to rotted wood. Minor damage to trees along Farm to Market Road 1420 was also noted.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyThe tornado archive for Texas, 2015Warnings in Texas, October 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 605630, 605631.